Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 19, 2018, 2:16 AM PDT for Elko County, Nye County, Nevada. It took effect at Apr 19, 2018, 11:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 2:16 AM PDT (09:16 UTC)
- In effect from
- Apr 19, 2018, 11:00 AM PDT
- Expired
- Apr 20, 2018, 11:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WWUS75 KLKN 190916 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 216 AM PDT Thu Apr 19 2018 NVZ040-200330- /O.NEW.KLKN.WI.Y.0014.180419T1800Z-180420T0600Z/ Northwestern Nye County- 216 AM PDT Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM this morning to 11 PM PDT this evening. * WINDS...North to northwest winds of 20 to 30 mph, gusting up to 45 mph. * TIMING...The strongest winds are expected tonight diminishing late Friday morning. * IMPACTS...Strong winds can make travel difficult, especially along east to west oriented routes. Loose outdoor objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-200330- /O.NEW.KLKN.WI.Y.0014.180420T0600Z-180420T1800Z/ Southeastern Elko County- 216 AM PDT Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 PM this evening to 11 AM PDT Friday. * WINDS...Northwest winds of 20 to 30 mph, gusting up to 45 mph. * TIMING...The strongest winds are expected late this morning and afternoon. Winds will subside tonight. * IMPACTS...Strong winds can make travel difficult, especially along east to west oriented routes. Loose outdoor objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
466 WWUS75 KLKN 191739 CCA NPWLKN URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Elko NV 1039 AM PDT Thu Apr 19 2018 NVZ040-200330- /O.COR.KLKN.WI.Y.0014.180419T1800Z-180420T0600Z/ Northwestern Nye County- 1039 AM PDT Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM this morning to 11 PM PDT this evening. * WINDS...North to northwest winds of 25 to 35 mph, gusting up to 50 mph. * TIMING...The strongest winds are expected late this afternoon through early evening. * IMPACTS...Strong winds can make travel difficult, especially along east to west oriented routes. Loose outdoor objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-200330- /O.COR.KLKN.WI.Y.0014.180420T0600Z-180420T1800Z/ Southeastern Elko County- 1039 AM PDT Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 PM this evening to 11 AM PDT Friday. * WINDS...Northwest winds of 25 to 35 mph, gusting up to 50 mph. * TIMING...The strongest winds are expected later tonight through early Friday morning. * IMPACTS...Strong winds can make travel difficult, especially along east to west oriented routes. Loose outdoor objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
396 WWUS75 KLKN 192114 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 214 PM PDT Thu Apr 19 2018 NVZ040-200600- /O.CON.KLKN.WI.Y.0014.000000T0000Z-180420T0600Z/ Northwestern Nye County- 214 PM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...North to northwest winds of 25 to 35 mph, gusting up to 50 mph. * TIMING...The strongest winds are expected late this afternoon through early evening. * IMPACTS...Strong winds can make travel difficult, especially along east to west oriented routes. Loose outdoor objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-201515- /O.CON.KLKN.WI.Y.0014.180420T0600Z-180420T1800Z/ Southeastern Elko County- 214 PM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... * WINDS...Northwest winds of 25 to 35 mph, gusting up to 50 mph. * TIMING...The strongest winds are expected later tonight through early Friday morning. * IMPACTS...Strong winds can make travel difficult, especially along east to west oriented routes. Loose outdoor objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
534 WWUS75 KLKN 200938 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 238 AM PDT Fri Apr 20 2018 NVZ033-201800- /O.CON.KLKN.WI.Y.0014.000000T0000Z-180420T1800Z/ Southeastern Elko County- 238 AM PDT Fri Apr 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...North to northwest winds of 20 to 30 mph, gusting up to 45 mph. * TIMING...Strong winds will subside late this morning. * IMPACTS...Strong winds can make travel difficult, especially along east to west oriented routes. Loose outdoor objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 18, 2:30 PM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, Apr 18, 2:30 PM PDT, 11 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 230 PM PDT Wed Apr 18 2018 .SYNOPSIS...A storm system will spread rain and snow showers from west to east across the state tonight and Thursday. Some lingering showers across east central Nevada Friday otherwise dry with warming temperatures through the weekend. && .SHORT TERM...Tonight through Saturday. Rain and snow showers will spread from west to east tonight and Thursday as storm system moves onto the west coast tonight then into NV on Thursday. Main impacts will be across central NV where 1-3 inches of snow is expected in the valleys with locally higher amounts. Some accumulations are expected on roadways late tonight and Thursday morning across southern Lander and northwest Nye counties but mostly less than 1 inch. White Pine county will see the bulk of its snow Thursday night with some minor accumulations on roadways. Storm system begins to pull out the area Thursday night with some showers lingering across eastern White Pine county through Friday. Dry and warmer on Saturday as ridge of high pressure builds into the region. .LONG TERM...Saturday night through next Wednesday. The extended will begin with rising heights and a zonal pattern. This will allow temps to warm into the 60s and 70s across the region. A weak disturbance could produce light rain showers or isolated thunderstorms Sunday and/or Monday, but confidence is low at this time. Will have to keep an eye on the potential for a "stronger" system towards midweek next week. Currently models are in disagreement with the exact placement of the trough. The GEFS would seem to support the operational solution, albeit a weaker trough. For now will keep PoPs at only a slight chance. Temps will remain above average through the extended with warming nights. Nighttime temps will be in the 30s and 40s. && .AVIATION...VFR conditions expected at all TAF locations through the next 24hrs. CIGs will lower tonight as a weak front passes through the region. There is a chance that KWMC could experience MVFR CIGs for a brief period at the onset of the front. Otherwise, expect light precipitation to move across WMC and BAM through the overnight. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 91/89/89
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.